Illinois, 2006Flash Flood and Damaging Wind in Illinois, June 18, 2006
June 18, 2006 · NWS ILX · 2 events in 2 counties and zones
1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 1:30 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT SUN JUN 18 2006
.DISCUSSION...
SHORT TERM MODELS IN FAIRLY GOOD AGREEMENT AGAIN THIS PACKAGE
THROUGH 48HRS WITH DIFFERENCES SHOWING UP BY TUESDAY AFTERNOON WITH
PLACEMENT OF A WARM FRONT AND THE END RESULTS BY MID WEEK. MAIN
QUESTIONS THIS PACKAGE WILL REVOLVE AROUND TIMING AND CHANCES OF
PCPN THROUGH THE PERIOD AND TEMPERATURES AFTER THIS FIRST FRONT
COMES THROUGH. IN THE LONG TERM...BOTH THE GFS AND ECMWF CONTINUE TO
BE VERY SIMILAR...WITH THE DGEX NOT TOO FAR OFF AS WELL. ALL MODELS
DO BRING ANOTHER COLD FRONT THROUGH LATE IN THE WEEK...WHICH BRINGS
IN COOLER AND SLIGHTLY DRIER WEATHER FOR NEXT WEEKEND.
SHORT TERM...TONIGHT THROUGH WEDNESDAY...
CONVECTION HAS ALREADY FIRED ACRS SOUTHERN IL THIS AFTERNOON AND
WILL CONTINUE ACRS THE AREA INTO THIS EVENING. BEST INSTABILITY IS
IN THE SOUTHEAST TOWARD THE WABASH RIVER/IND BORDER...SO STORMS HAVE
YET TO TAP INTO THE BEST JUICE. SVR WATCH FOR SOUTHEASTERN 13
COUNTIES WILL CONTINUE UNTIL 8PM. AFTER THIS WAVE OF PCPN MOVES
THROUGH THE AREA...REMAINDER OF THE EVENING WILL LIKELY BE DRY.
HOWEVER...THE UPPER LVL JET HAS KICKED OFF SOME CONVECTION IN
EASTERN NEB/WRN IA THIS AFTERNOON AND THIS SHOULD ARRIVE INTO THE
AREA AFTER MIDNIGHT. SO WILL KEEP CHC OF THUNDERSTORMS GOING AFTER
MIDNIGHT. THE MAIN UPPER LVL TROUGH WILL PUSH THROUGH TOMORROW...BUT
BEST MOISTURE WILL HAVE MOVED EAST BY THEN. WILL ONLY CARRY SLIGHT
CHC OF PCPN IN THE GRIDS FOR THAT AND NOT HAVE ANYTHING IN THE
WORDING. THE SFC FRONT WILL NOT GET VERY FAR SOUTH OF THE AREA AND
THEN BEGIN TO RETURN AS A WARM FRONT BY TUE INTO TUE NIGHT. MODLS
SEEM TO INDICATE THE POSSIBILITY OF AN MCS DEVELOPING WEST OF THE
AREA TUE NIGHT AND MOVING DOWN INTO THE AREA UNDER NORTHWESTERLY
FLOW. SO WILL ADD A SLIGHT CHANCE OF PCPN FOR TUE AS THE WARM FRONT
RETURNS AND THEN HAVE CHC POPS FOR TUE NIGHT INTO WED.
TEMPS WILL COOL ONLY A TAD AS MOST OF THE CWA REMAINS IN THE WARM
SECTOR THROUGH MID WEEK. HAVE GONE A COUPLE OF DEGS ABOVE GUIDANCE
FOR THE FIRST COUPLE OF DAYS.
LONG TERM...THURSDAY THROUGH SUNDAY...
IN THE LONG TERM...THE OVERALL PATTERN WILL REMAIN SOMEWHAT
ZONAL...KEEPING THE STROM TRACK NORTH OF THE AREA. HOWEVER...WITH
WEAK FLOW OVER THE STATE...THIS WILL ALLOW A FRONTAL BOUNDARY TO SAG
SOUTH INTO THE AREA THUR AND CONTINUE TOWARD THE WEEKEND. SO WILL
CONT CHANCES OF PCPN THROUGH MOST OF THE WEEK. THE FRONT SHOULD SAG
ENOUGH SOUTH TO REDUCE POPS TO BELOW CHC CATEGORY FOR FRI NIGHT
THROUGH SAT...THEN DRY THE REMAINDER OF THE WEEKEND.
TEMPS WILL REMAIN WARM FOR MOST OF THE WEEK AS THE AREA WILL BE
INTRENCHED IN THE WARM SECTOR. AFTER THE FRONT SAGS SOUTH OF THE
AREA LATE IN THE WEEK...TEMPS WILL FALL TO BELOW NORMAL FOR THE
WEEKEND.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AUTEN
Hazardous weather outlook, Jun 18, 10:10 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT SUN JUN 18 2006
ILZ027>031-036>038-040>043-047>053-191100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1110 AM CDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COUPLE WEATHER DISTURBANCES WILL PUSH THROUGH THE REGION
TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY THIS AFTERNOON. A FEW STORMS MAY HAVE WIND
GUSTS THAT APPROACH SEVERE LIMITS...ESPECIALLY ALONG AND EAST OF THE
I-55 CORRIDOR WHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY WITH
THE HEATING OF THE DAY. A BETTER CHANCE FOR STORMS WILL ARRIVE
WEDNESDAY NIGHT THROUGH FRIDAY AS ADDITIONAL WEATHER DISTURBANCES
IMPACT THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ILZ044>046-054>057-061>063-066>068-071>073-191100-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1110 AM CDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COUPLE WEATHER DISTURBANCES WILL PUSH THROUGH THE REGION
TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY LATER THIS AFTERNOON AND EARLY THIS EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LARGE HAIL
AND VERY HEAVY RAINFALL ARE ALSO POSSIBLE WITH ANY SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY WITH
THE HEATING OF THE DAY. A BETTER CHANCE FOR STORMS WILL ARRIVE
WEDNESDAY NIGHT THROUGH FRIDAY AS ADDITIONAL WEATHER DISTURBANCES
IMPACT THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY BETWEEN 3 AND
7 PM FROM I-55 EAST.
KMH/BAK
In the hours before
Local storm report, Jun 18, 4:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD LINCOLN 40.15N 89.37W
06/18/2006 LOGAN IL EMERGENCY MNGR
SEVERAL STREETS IMPASSABLE IN LINCOLN DUE TO WATER ON
ROADS. FIFTH STREET COVERED IN WATER...AND FLOODING AT
8TH AND ELM
&&
KELLYFlash Flood, Edgar
- When
- June 18, 4:45 PM CST to 6:00 PM CST
- Where
- Edgar County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Up to 5 inches of rain fell in approximately one hour and produced widespread flooding. Several roads in the county had one foot of water flowing over them for a time. A few basements were flooded in Paris.
Thunderstorm Wind, Clay
- When
- June 18, 5:09 PM CST
- Where
- Clay County, 3 mi S of Flora
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.617, -88.483
A mobile home was flipped over. Also, several large tree limbs were blown down.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Wisconsin, June 18, 20061 injured · $4.0 million · F1 · 5 events
- Rip Current in Florida, June 18, 20061 death · 1 event
- Rip Current in New Jersey, June 18 to 28, 20061 death · 1 event
- Hail in Iowa, June 18 to 19, 2006$64,000 · 1 in hail · 7 events
- Lightning Strike in Florida, June 18, 2006$70,000 · 1 event
- Hail in Wisconsin, June 18, 20061 in hail · 8 events
- Heat and Hail in Oklahoma, June 18, 2006$3,000 · 3 in hail · 8 events
- Flash Flooding and Damaging Wind in Tennessee, June 18, 2006$7,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in Michigan, June 18, 20061 in hail · 5 events
- Damaging Winds in Indiana, June 18, 200650 kt wind · 5 events
- Tornado and Hail in Oklahoma, June 18, 2006$8,000 · F0 · 4 events
- Hail and Damaging Wind in Texas, June 18, 20061 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512013, 5512012.